Doctor insights on:
Skin Rash Flu Vaccine
4 year old got the inhaled flu vaccine on 2 days ago and has a rash on her belly not itchy. Should we be concerned?
Probably not: Would expect resolution in a day or two. Benign and transient rash is typical side effect (although it may be unrelated) and does not indicate allergy or other severe adverse reaction to the vaccine. Follow instincts, make pediatrician aware if concerned. ...Read more
Also known as influenza vaccines, flu shots are given out once a year to protect against the flu. The flu shot stimulates the immune system to build antibodies to three or four strains of flu viruses in the hopes that it will offer protection from the current strains present in the community. Each year the Centers for Disease Control (CDC) monitors the strains of Influenza globally and incorporates the appropriate antigens in the new vaccine. For best protection the vaccine ...Read more
rash all over his body, worse on his hands and legs, just started on his face. Since end of November. He had mono beforehand and flu shot just before?
My daughter had a flu shot a week ago and has experienced fever (103), vomiting, and now a rash that is spreading. She is 13 months old.?
I got the flu shot yesterday and noticed today I have a small rash on the side of my face and jaw. Is this a reaction to the flu shot.
Probably not.: This does not sound like a reaction to the flu vaccine. However, I cannot tell what the rash is from without seeing it. You should have it seen by your doctor, or if you are signed up with the HealthTap Prime subscription, request a consult by a HealthTap doctor. ...Read more
I had the shingles shot in sept this year, followed by the flu shot in oct. In mid nov I devoloped an itchy body rash that blistered over. Why?
? strress: From the shots. See your doctor who gave them. Many people, even some doctors, do not realize how stressful a vaccinaion is. We dose them out as though there were no side effects to be expected. ...Read more
After getting a flu shot, the injection site swelled & was hot. It itched mildly. Now, 2 days after shot, I have a rash under my arms. Is this related?
May be: The interval between your flu vaccine and the rash may suggest that the rash is due to the vaccine. However, it may be a coincidence. If it does not bother you, I would wait. If it itches, would take an antihistamine such as cetirizine, Loratadine or fexofenadine (all available otc). If no better if a few days, see your physician. ...Read more
I got flu shot thursday afternoon. Friday evening, I noticed rash around the shot site, and on my legs, where the fat is. Sat morning, it is getting worse. Is there a problem? I took flu shots every year for the past 10 years. This is the first time I
Vaccine misadventure: Placing in in the wrong spot (too deep or too shallow in the muscle bulk can cause irritation!) sometimes a little tug or pull during im injection can irritate some delicate tissue! A little Benadryl (diphenhydramine) warm compress and avoiding scratching might go a long way! If it worsens, a quick visit to your md will take care of it! Good luck! ...Read more
Not: Do consult your ped. A rash is not a horrible side effect. But let's take care of both of you. Your concern is enough reason to call. Say, tomorrow. ...Read more
My 8 yr old has a bad rash after getting a flu shot yesterday. He has no difficulty breathing. Do I need to take him immediately to the dr?
Call the Doctor: I am not sure the heartburn is related to your vaccination, but the rash could be a side-effect. You should go to see a doctor and get yourself checked out. By getting a flu shot, it's apparent that you care about your health. Now, you should make sure you're not developing something serious and have a doctor take a look at you. Good luck. ...Read more
Local flu shot rash has persisted since november. It itches a lot but I have no other symptoms of allergy. I am not allergic to eggs. Is this normal?
Not usual: This is not a typical reaction, and in this case I would recommend you see a board certified dermatologist in your area for further evaluation and treatment. ...Read more
Had a flu shot yesterday morning. No issues since...until now. Just took a warm shower and while washing my hair I felt my back - full of a bumpy rash?
Is the rash itchy?: Or just bumpy? Do you have an allergy to egg products? Depending on type of flu shot with or without preservative, grown on egg medium. If itchy and hot shower could stimulate histamine. Call your doctor who gave it to you if you still have the rash ASAP. If not itchy may be less urgent, but still need to call in. ...Read more
My son is 7 he got his first flu shot last friday today is tuesday and this morning woke up with rash. We have gotten the mist in past an no rash.
This can be normal: If the child is acting normal and feels well, this could be a post viral exanthem. This is a rash that starts in the middle of the torso, abdomen, even the neck and spreads to the rest of the body. Your physician needs to see it to make sure. But if your child is afebrile and looking good, this would be likley. ...Read more
Have heartburn/tight chest & full body rash (itchy, little red dots, irritating behind ear)- flu shot given 5 days ago, s/s started 1 day later.?
This could be a viral rash, but you can't discount other possible causes exanthems can be caused by toxins or drugs, microorganisms, or can result from autoimmune disease. It could be related to the flu shot, but not necessarily.
A visit to the medical doctor could be warranted here. ...Read more
Itchy skin rash all over body (except for face, neck, palms and soles) for 14 days. NO fever, NO flu-like symptons, NO lymph node. Can it be HIV ARS?
Rash: It sounds more likely that it is an allergic reaction to something. The fact that it is not on the palms and soles of your feet makes other bad things less likely. Skin rashes are hard to diagnose and the diagnosis depends on where the rash is, the color, whether there are blotches, raised bumps and many other things. You can buy benadryl (diphenhydramine) in the pharmacy for itching and if it persists see DR. ...Read more
Nasal vs injected: What you mean by activated is unclear. There is no activated vaccine I am aware of. The injected vaccine is prepared from inactivated (killed) virus & cannot give you the flu. You can develop a shot reaction (mild) but it is not the flu. The nasal mist is a much weakened but live virus & rarely causes a mild flu like illness, but far less intense than a regular flu would be. ...Read more
Yes: It is routinely done. I would recommend getting them in separate locations, ie, right and left. ...Read more
Latin word for cow, vacca, because of the smallpox/cowpox work of edward jenner, vaccination is the administration of a substance, live organism or otherwise, that stimulates the immune response to prevent a specific disease. Primarily a preventative procedure, some vaccines can ...Read more